Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tneale

Getting of Tetracycline

Just after a bit of advice, Im 29 and been on antibiotics for perioral dermatitis since Oct 2008 and now Im living in London Im on tetracycline.

I also use Stevia A as a topical (every night at the moment) and am on Diane 35 for both contraception and for my skin.

Ive had skin problems on and off since I was a teen but since I have moved to London in 09 my skin is much worse (not the dermatitis just spots) dry and flaky plus greasy at the same time. Spots on chin have migrated to my cheeks. I get both large pimples (white heads that scar and leave a red mark for months) plus mila and skin colour bumps under the skin as well (lucky me)

Im now drinking green tea regulary every day and am on zinc and fish oil tablets as well - diet is pretty much the same as back in Oz except I dont eat as much red meat.

Im planning on going back to Oz in Oct 2010 after a few months of travel which no doubt will have an effect on my skin - postive or negative I have no idea (the thought of maintaining my reguime while travelling scars me tho as I am taking so many different pills)

I just want some advice from those who are on or have been on antibiotics / diane 35 - should I slowly reduce my intake now for when I go home (can get free prescription from NHS over here but have to see a derm back home, cost $80 for a 5min appointment in which he just gives me a new script) or should I wait until I get back home and re-evaluate the situation then?

Im planning on maintaining my fish oil, green tea and zinc intake but want to stop the antibiotics and the topical (even getting off the Diane which Ive been on since I was 17 would be nice).

Thanks a heap - any advice or experiences on any of the above would be appreciated as I think Im taking way too much for maintaining my skin. All the "expert" Dr advice I seek have been contradictory and hopeless.

Thans a bunch

Share this post


Link to post
Share on other sites

Speaking from experience with my own skin as well as documentation on the internet (if you do an advanced Google search in the .edu section using the keywords "acne", "antibiotics", and "weaning" you'll find lots of stuff) stopping antibiotics cold turkey can cause acne to flare, sometimes severely. I highly recommend weaning. If you start weaning soon you'll have plenty of time to be totally off the antibiotics by the time October rolls around.

Share this post


Link to post
Share on other sites

How long have you been taking tetracycline? What is the dosis?

The acne came after taking tetracycline for some period?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×